Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 306, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 21, 2011, 11:28 AM CDT for Greeley County, Valley County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 11:28 AM CDT (16:28 UTC)
- Expired
- Aug 21, 2011, 12:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greeley County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 140 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS53 KGID 211628
SVRGID
NEC077-175-211715-
/O.NEW.KGID.SV.W.0306.110821T1628Z-110821T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1128 AM CDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GREELEY COUNTY IN CENTRAL NEBRASKA...
VALLEY COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1215 PM CDT
* AT 1123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF BURWELL...OR 21 MILES NORTHWEST OF ORD...AND MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ORD...FORT HARTSUFF STATE PARK...ELYRIA...NORTH LOUP AND SCOTIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4151 9859 4139 9879 4140 9888 4174 9921
4174 9887
TIME...MOT...LOC 1628Z 321DEG 31KT 4182 9913
WIND...HAIL 60MPH 1.00IN
$$
HEINLEIN1 follow-up statement
175
WWUS53 KGID 211710
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1210 PM CDT SUN AUG 21 2011
NEC077-175-211720-
/O.EXP.KGID.SV.W.0306.000000T0000Z-110821T1715Z/
GREELEY NE-VALLEY NE-
1210 PM CDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR VALLEY AND WEST CENTRAL
GREELEY COUNTIES WILL EXPIRE AT 1215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4151 9859 4139 9879 4140 9888 4174 9921
4174 9887
TIME...MOT...LOC 1710Z 321DEG 31KT 4154 9883
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:04 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 21, 10:04 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1004 AM CDT SUN AUG 21 2011 .DISCUSSION...UPDATED THE FORECAST THIS MORNING TO ACCOUNT FOR THUNDERSTORM ACTIVITY THIS MORNING. && .PREV DISCUSSION... /ISSUED 643 AM CDT SUN AUG 21 2011/ AVIATION...12Z KGRI TAF. ALTHOUGH FAIRLY LOW CONFIDENCE CONTINUES TO RULE MUCH OF THE PERIOD WITH REGARD TO CIG/VSBY AND EVEN THUNDERSTORM TRENDS...CONFIDENCE IS HIGH THAT VLIFR CIG/VSBY IN DENSE FOG WILL PERSIST FOR AT LEAST THE FIRST 1-2 HOURS THIS MORNING. THEREAFTER...CONTINUED TO LEAN TOWARD GFS LAMP NUMERICAL GUIDANCE FOR TIMING A GRADUAL RETURN TO MVFR CIG/VSBY LATER THIS MORNING AND EVENTUALLY VFR BY EARLY TO MID AFTERNOON. A COMPLICATING FACTOR THAT COULD ACTUALLY AID IN IMPROVING CIG/VSBY SOONER THAN INDICATED IS A SMALL COMPLEX OF THUNDERSTORMS CURRENTLY WORKING TOWARD THE AREA FROM NORTH CENTRAL NEBRASKA. IF THESE STORMS HOLD TOGETHER...THEY WOULD POTENTIALLY ARRIVE AT KGRI BY MID MORNING...AND HAVE INTRODUCED -TSRA IN A TEMPO GROUP. ONCE ANY MORNING SHOWERS/STORMS MOVE BY...THERE IS A LEGITIMATE CHANCE THAT THE REMAINDER OF THE PERIOD COULD REMAIN STORM FREE...WITH THE BETTER CHANCES FOR AFTERNOON REDEVELOPMENT FOCUSING TO THE WEST...AND BETTER CHANCES FOR LATE NIGHT THUNDERSTORMS FOCUSING EAST. AS A RESULT...LEFT OUT ALL FORMAL MENTION OF THUNDERSTORM ACTIVITY DURING THE LATTER 12-18 HOURS OF THE PERIOD...BUT DID GO WITH A CB CLOUD GROUP MENTION TO ACKNOWLEDGE THE SLIGHT POSSIBILITY. THERE REMAINS PLENTY OF UNCERTAINTY REGARDING CIG/VSBY IN THE 06-12Z PERIOD TONIGHT. ALTHOUGH NOT EXPECTING A DENSE FOG REPEAT THANKS TO BETTER LOW LEVEL MIXING...MVFR VSBY LOOKS POSSIBLE. NOT ANTICIPATING A LOW BKN/OVC CIG HOWEVER AT THIS POINT. BREEZES THROUGH THE PERIOD WILL AVERAGE FROM THE SOUTHEAST AT 5-10KT. PREV DISCUSSION... /ISSUED 424 AM CDT SUN AUG 21 2011/ DISCUSSION...THE BIG PICTURE FOR THE WEEK AHEAD CENTERS AROUND WARMER TO EVEN HOT CONDITIONS WITH ONLY A FEW SMALL CHANCES AT SEEING PRECIPITATION. A WEAK SHORTWAVE IS RIDING SOUTHEAST OUT OF SOUTHWESTERN SOUTH DAKOTA THIS MORNING AND SEVERAL FORECAST MODELS ARE HINTING AT ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT LATER THIS MORNING ACROSS THE SANDHILLS AND INTO AREAS PRIMARILY NORTH OF INTERSTATE 80. THERE ARE INDICATIONS OF AN ENHANCED LOW LEVEL JET AND INCREASED MOISTURE TRANSPORT WITH THIS SYSTEM AND WILL BE GOING WITH SLIGHT POPS FOR MAINLY ISOLATED SHOWERS AND THUNDERSTORMS DURING THE LATE MORNING INTO THE EARLY AFTERNOON HOURS. THE SLIGHT POPS EXPAND ACROSS THE AREA THIS AFTERNOON BUT THIS AGAIN APPEARS TO BE A VERY SMALL CHANCE OF PRECIPITATION WITH MOST LOCATIONS REMAINING DRY. ADDITIONAL VORT MAXES WILL RIDE OVER THE SOUTHERN PLAINS RIDGE AND NEAR OUR AREA TONIGHT. HOWEVER...THE MOST RECENT MODEL RUNS SHOW THE BEST FOCUS FOR THUNDERSTORMS TONIGHT WILL SPLIT EITHER SIDE OF OUR AREA...TO THE NORTHEAST AND SOUTHWEST BASED ON THE PROJECTED VORT TRACKS. CONSEQUENTLY...HAVE LOWERED POPS FOR TONIGHT...WITH RAIN CHANCES ONLY IN THE SLIGHT CATEGORY...WHICH MEANS MOST LOCATIONS WILL CONTINUE TO STAY DRY. HIGH TEMPERATURES TODAY WILL BE WARMER THAN YESTERDAY AND RANGE FROM THE MID 80S ACROSS CENTRAL NEBRASKA TO AROUND 90 OVER NORTH CENTRAL KANSAS. THE UPPER LEVEL RIDGE WILL STILL BE SITUATED OFF TO OUR SOUTHWEST ON MONDAY ALLOWING FOR A SLIGHT CHANCE OF PRECIPITATION AS WEAK VORT MAXES RIDE AROUND THE RIDGE. TEMPERATURES WILL CONTINUE TO INCREASE WITH MOST LOCATIONS REACHING INTO THE UPPER 80S TO AROUND 90. THE UPPER LEVEL RIDGE WILL BUILD NORTHWARD TUESDAY AND REMAIN ENTRENCHED ACROSS THE AREA THROUGH AT LEAST THE END OF THE WEEK IF NOT LONGER. AFTERNOON HIGH TEMPERATURES WILL SOAR UNDER THIS RIDGE AND EXPECT WIDESPREAD 90S FOR HIGHS FOR SEVERAL DAYS WITH LITTLE IF ANY CHANCE OF RAIN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...HEINLEIN
Hazardous weather outlook, Aug 21, 9:15 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 915 AM CDT SUN AUG 21 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 221200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 915 AM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO MONDAY. A FEW THUNDERSTORMS COULD BE ON THE STRONG SIDE...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Aug 21, 8:41 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
841 AM CDT SUN AUG 21 2011
NEZ039-046-211430-
SHERMAN NE-VALLEY NE-
841 AM CDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHERN SHERMAN
COUNTIES UNTIL 930 AM CDT...
AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF TAYLOR...OR 21 MILES WEST OF
ORD...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ARCADIA...
LAT...LON 4148 9880 4131 9904 4148 9922 4174 9922
4174 9921 4174 9917
TIME...MOT...LOC 1341Z 317DEG 25KT 4171 9931
HEINLEINLocal storm report, Aug 21, 9:31 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
931 AM CDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM TSTM WND GST ARCADIA 41.42N 99.13W
08/21/2011 E60 MPH VALLEY NE TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WINDS IN ARCADIA
&&
KINGLocal storm report, Aug 21, 9:37 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
937 AM CDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HEAVY RAIN 12 W ORD 41.60N 99.16W
08/21/2011 M1.30 INCH VALLEY NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.30 INCHES OF RAIN IN 20
MINUTES.
&&
REEDLocal storm report, Aug 21, 9:54 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
954 AM CDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HEAVY RAIN 6 N ARCADIA 41.51N 99.13W
08/21/2011 M1.80 INCH VALLEY NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.80 INCHES OF RAIN IN LESS THAN
ONE HOUR. ALSO REPORTED WIND AND HAIL DAMAGE TO CORN
CROPS.
&&
REEDLocal storm report, Aug 21, 10:19 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1019 AM CDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HAIL 1 SW ASHTON 41.24N 98.81W
08/21/2011 E0.88 INCH SHERMAN NE PUBLIC
&&
KINGThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:41 AM CDT | Special Weather Statement | GID | Valley | 49 min |
| Aug 21, 9:08 AM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 52 min |
| Aug 21, 9:57 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.